Thunderstorm Wind, Benton
- When
- July 24, 6:35 PM EST
- Where
- Benton County, Earl Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.680, -87.420
A barn was damaged.
Strong to severe thunderstorms moved across parts of northwest Indiana during the evening hours of July 24th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Strong to severe thunderstorms moved across parts of northwest Indiana during the evening hours of July 24th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 24, 5:24 PM EST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 524 PM CDT SAT JUL 24 2010 .DISCUSSION... 342 PM CDT SEVERAL FORECAST ISSUES REMAIN TODAY...BUT WITH CONDITIONS TO IMPROVE LATER TONIGHT INTO SUNDAY MORNING. MANY LOCATIONS IN NORTHERN ILLINOIS STILL RECOVERING FROM THIS MORNINGS RAINFALL...WITH AREAL FLOOD WARNING STILL ONGOING FROM THE WINNEBAGO AND OGLE COUNTIES SOUTHEAST INTO COOK COUNTY DUE TO WIDESPREAD RAINFALL AMOUNTS OF 3 TO 5 INCHES WITH MANY LOCAL HIGHER AMOUNTS. DID CUT SOME OF THE NORTHERN PART OF THE WARNING MAINLY MCHENRY AND LAKE COUNTIES...WITH NO FLOODING REPORTED FROM LOCAL AUTHORITIES. WITH NEXT UPDATE FORTH COMING IN THE NEXT HOUR OR SO...WILL PROBABLY EXTEND THE AREAL FLOOD WARNING WITH THE IDEA THAT THIS HEAVY RAINFALL WILL TAKE SOME TIME TO RECEDE. DID DROP THE FLASH FLOOD WATCH EARLY DUE TO HEAVIEST RAINFALL HAVING ENDING...AND THE ANTICIPATION THAT ANY RAIN THAT DOES DEVELOP TODAY WILL NOT PRODUCE ANY FLASH FLOODING. HEAT ADVISORY ALSO STILL IN EFFECT UNTIL LATER THIS EVENING. THOUGHT ABOUT CANCELLING THE ADVISORY EARLIER TODAY...DUE TO ONGOING SHOWERS AND THUNDERSTORMS AND ASSOCIATED CLOUD COVER. ALTHOUGH DID NOTICE WEAKENING TRENDS WITH CONVECTION AND AN ERODING CLOUD SHIELD...SO OPTED TO LET IT RIDE. WITH DECENT SUNSHINE TODAY AND STRONG SOUTHERLY FLOW OUT AHEAD OF MAIN SYSTEM TO THE NORTHWEST...TEMPERATURES WERE ABLE TO RISE TODAY IN THE ADVISORY LOCATION WITH LOCATIONS CURRENTLY REPORTING TEMPS IN THE LOWER 90S. THIS COUPLED WITH DEWPOINTS STILL REACHING THE MID 70S HAS PROVIDED HEAT INDICES RANGING FROM 100 TO 105. EXPECT THESE VALUES TO GRADUALLY COME DOWN THIS EVENING...WITH VALUES NOWHERE NEAR ADVISORY CRITERIA AT LEAST FOR THE NEXT SEVERAL DAYS. LONGWAVE TROUGH STILL PIVOTING ACROSS THE REGION TODAY WITH SEVERAL SHORT WAVE TROUGHS CURRENTLY OBSERVED ON LATEST SATELLITE IMAGERY. ATTENDANT SURFACE LOW JUST TO THE NORTH OVER WISCONSIN WITH ASSOCIATED COLD FRONT EXTENDING SOUTHWEST FROM THIS LOW INTO EASTERN IOWA. OUT AHEAD OF THIS FEATURE...LOW LEVEL FLOW HAS CONTINUED TO FEED HIGH DEWPOINT AIR NORTH INTO NORTHERN ILLINOIS IN THE WAKE THIS MORNINGS CONVECTION. A SIMILAR SITUATION FROM YESTERDAY UNFOLDING TODAY WITH ATMOSPHERE TRYING TO RECOVER/DESTABILIZE. WITH PARTIAL CLEARING OCCURRING OVER THE LAST SEVERAL HOURS...THIS HAS BEEN OCCURRING WITH A STRONGLY UNSTABLE ATMOSPHERE ONCE AGAIN CURRENTLY IN PLACE. LATEST RUC ANALYSIS IS INDICATING A PRESENT INSTABILITY AXIS EXTENDING INTO NORTH CENTRAL ILLINOIS WITH LATEST VISIBLE IMAGERY SHOWING CU FIELD ALONG FRONT TO THE WEST BECOMING MORE AGITATED. LIMITING FACTORS ARE WITH PRESENT CIN OVER THE AREA...WITH A FAIR AMOUNT OF CLOUD COVER STILL PRESENT FROM SEVERAL ONGOING THUNDERSTORM COMPLEXES TO THE SOUTH/SOUTHWEST. WITH DECENT MID LEVEL FLOW AND SEVERAL SHORT WAVE TROUGHS FLOWING THROUGH LONGWAVE TROUGH...CONCERNS FOR REDEVELOPMENT OVER THE AREA REMAIN AS SURFACE CONVERGENCE WILL ALSO BE PRESENT WITH SURFACE FRONT SHIFTING EAST THIS EVENING. CURRENT THINKING IS STILL WHAT WE HAVE BEEN THINKING ALL DAY...THAT CONVECTION WILL DEVELOP ALONG AND AHEAD OF FRONT AND MOVE EAST THROUGH THE CWA WITH THE BEST CHANCES FOR SEVERE WEATHER SOUTH OF THE CITY OF CHICAGO...MAINLY ALONG AND SOUTH OF INTERSTATE 80. THIS LOCATION DID NOT RECEIVE THE AMOUNT OF SHOWERS AND THUNDERSTORMS THAT AREAS FURTHER NORTH DID...AND THIS LOCATION HAS HAD MORE TIME TO DESTABILIZE. ALTHOUGH IT IS STILL POSSIBLE FOR AREAS IN THE NORTHERN HALF OF THE CWA TO OBSERVE SOME SHOWERS AND THUNDERSTORMS...CURRENTLY AM NOT THINKING THEY WILL BE SEVERE. EVEN THOUGH THEY ARE NOT ANTICIPATED TO BE SEVERE...THEY WILL BE ABLE TO PRODUCE ADDITIONAL RAINFALL TO AREAS WHICH HAVE ALREADY SEEN ENOUGH. ALTHOUGH NOT ANTICIPATED TO BE ANYWHERE NEAR LIKE THIS MORNINGS RAINFALL...ANY RAIN WILL ONLY ADD TO ONGOING PROBLEMS IN CURRENT AREAL WARNING. ONCE FRONT PUSHES THROUGH WITH UPPER LEVEL TROUGH AXIS SHIFTING TO THE EAST...HIGH PRESSURE WILL BUILD IN BEHIND BRINGING COOLER AND DRIER AIR. THIS WILL HELP CLEAR SKIES...MAKING FOR A PLEASANT END TO THE WEEKEND WITH SUNNY SKIES AND FORECAST HIGHS IN THE LOWER 80S. RODRIGUEZ && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 21Z... THE WIND WILL DECREASE IN SPEED AND BECOME WEST BY 00 UTC AND NORTHWEST BY 02 UTC. THERE MAY BE SOME SCATTERED SHOWERS UNTIL 00 UTC THIS EVENING. //DISCUSSION...UPDATED 18Z... SATELLITE IMAGERY SHOWS INCREASED CLOUD COVER ACROSS EASTERN THIRD OF IOWA PUSHING SOUTHEAST WITH FRONTAL BNDRY. WEAK OUTFLOW BNDRY FROM EARLIER CONVECTION HAS PUSHED SE OF NORTH CENTRAL IL AIRFIELDS. ATMOS HAS BEGUN TO DESTABILIZE...HOWEVER IT REMAINS DIFFICULT TO FORECAST THE PRECISE TIMING/COVERAGE OF WHERE ADDTL SHRA/TSRA WILL DEVELOP. LLVL FLOW REMAINS SOUTHERLY TURNING SOUTHWESTERLY ACROSS CENTRAL ILLINOIS...WITH MAINLY A WESTERLY FLOW ACROSS NORTHERN IL AIRFIELDS. FRONTAL BNDRY WILL CONTINUE TO PUSH SE AND STRETCH INTO NW IL BY 22-00Z...THEN CONTINUE TO PUSH SE. FEEL MORE CONFIDENT GOING WITH A CB MENTION AT AIRFIELDS THIS AFTN AHEAD OF THE COLD FRONT...THEN JUST VCSH. HIGH PRES WILL SLIDE SE OVERNIGHT AND CONTINUE TO PUSH WINDS TO NORTHERLY BY EARLY SUN. THIS SHUD LIMIT THE POTENTIAL FOR FG DEVELOPMENT. HOWEVER STILL FEEL FOR A FEW HRS SOME LOCATIONS COULD SEE SLT REDUCTION TO VSBYS OR ARND 5SM. LCL AREAS COULD SEE 2-4SM JUST BEFORE DAYBREAK SUN. CU FIELD SHUD BEGIN TO DEVELOP SUN AFTN ARND 16-18Z AND PROVIDE FEW/SCT CIGS. //ORD AND MDW CONFIDENCE...UPDATED 21Z... MEDIUM TO HIGH CONFIDENCE ON THE WIND FORECASTS AND TIMING OF THE WIND DIRECTION CHANGES. //OUTLOOK FOR ORD/MDW FOR 06Z MONDAY-12Z FRIDAY...UPDATED 18Z... SUNDAY NIGHT...VFR. MONDAY...VFR. TUESDAY...VFR. ISO SHRA/TSRA. WEDNESDAY...VFR. CHC SHRA/TSRA. THURSDAY...VFR. FRIDAY...VFR. CHC SHRA/TSRA. && .MARINE... 219 PM CDT A FRONTAL BOUNDARY CONTINUES TO SLOWLY DRIFT SOUTHEAST ACROSS THE UPPER MIDWEST AND IS EXPECTED TO SLIDE ACROSS LAKE MICHIGAN EARLY SUNDAY. AHEAD OF THIS FRONTAL BOUNDARY ARE SEVERAL WEAK AREAS OF LOW PRESSURE THAT WILL BRING SHOWERS AND THUNDERSTORMS TO THE SOUTHERN THIRD OF LAKE MICHIGAN THROUGH THIS EVENING. WINDS ACROSS NORTHERN LAKE MICHIGAN HAVE TURNED NORTHERLY. FOR THE SOUTHERN THIRD OF LAKE MICHIGAN WINDS WILL REMAIN SOUTHWESTERLY THROUGH THIS EVENING...THEN BEGIN TO TURN NORTHWESTERLY OVERNIGHT OR BEHIND FRONTAL PASSAGE. WINDS WILL REMAIN BREEZY THROUGH SUNDAY DUE TO A TIGHT PRESSURE GRADIENT...RESULTING IN GUSTS BETWEEN 20 AND 24 KNOTS. HIGH PRESSURE WILL GRADUALLY BUILD INTO THE UPPER MIDWEST LATE TONIGHT AND DRIFT ACROSS THE GREAT LAKES SUNDAY. THIS WILL PROVIDE NORTHERLY WINDS OVER THE WATER...AND GRADUALLY DIMINISHING SUNDAY EVENING. BEACHLER && .LOT WATCHES/WARNINGS/ADVISORIES... IL...HEAT ADVISORY...ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 PM SATURDAY. IN...HEAT ADVISORY...INZ010-INZ011-INZ019 UNTIL 7 PM SATURDAY. LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 445 PM CDT SAT JUL 24 2010 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 252145- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 445 PM CDT SAT JUL 24 2010 /545 PM EDT SAT JUL 24 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: PORTIONS OF THE CHICAGO METRO AREA WILL REMAIN IN FLOOD THROUGH THIS EVENING. THUNDERSTORMS...SOME MAY PRODUCE: LOCALLY HEAVY RAINFALL. FREQUENT CLOUD TO GROUND LIGHTNING. WIND GUSTS IN EXCESS OF 60 MPH. HAIL UP TO THE SIZE OF PENNIES. AREAS AFFECTED AND TIMING: ADDITIONAL THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON THROUGH THE EARLY EVENING PARTICULARLY SOUTH OF INTERSTATE 80...WITH STORMS ENDING FROM THE NORTHWEST BY MIDNIGHT. DISCUSSION: ADDITIONAL SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT TO THE WEST. SOME STORMS COULD BE SEVERE WITH DAMAGING WIND GUSTS THE MAIN THREAT...PARTICULARLY ACROSS SOUTHEAST PORTIONS OF THE OUTLOOK AREA SOUTHEAST OF A LASALLE TO CHICAGO LINE. RIVERS AND CREEKS ACROSS FAR NORTHERN ILLINOIS WILL CONTINUE TO EXPERIENCE RISES DUE TO RECENT HEAVY RAINS. PORTIONS OF THE ROCK...FOX...DUPAGE...KISHWAUKEE...PECATONICA...AND DES PLAINES RIVERS WILL REMAIN ABOVE FLOOD STAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PORTIONS OF THE CHICAGO METRO AREA WILL REMAIN IN FLOOD THROUGH THE EARLY MORNING HOURS. PORTIONS OF THE ROCK...FOX...DUPAGE...KISHWAUKEE...PECATONICA...AND DES PLAINES RIVERS WILL REMAIN ABOVE FLOOD STAGE. THERE IS A LOW RISK FOR RIP CURRENTS ALONG THE INDIANA SHORES OF LAKE MICHIGAN SUNDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS TUESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. REPORTS OF FLOODING OR RAINFALL MEASUREMENTS ARE ALSO ENCOURAGED. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-252145- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 445 PM CDT SAT JUL 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. PERIODS OF THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH THE EVENING. WIND GUSTS IN EXCESS OF 40 KNOTS AND FREQUENT CLOUD TO WATER LIGHTNING ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS TUESDAY NIGHT THROUGH FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-252145- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 445 PM CDT SAT JUL 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. PERIODS OF THUNDERSTORMS WILL AFFECT ESPECIALLY SOUTHERN LAKE MICHIGAN THROUGH THIS EVENING. SOME STORMS MAY PRODUCE GUSTS IN EXCESS OF 40 KNOTS ACROSS FAR SOUTHERN LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS TUESDAY NIGHT THROUGH FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RODRIGUEZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
116 PM CDT SAT JUL 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM FLOOD 8 SE STILLMAN VALLEY 42.02N 89.07W
07/24/2010 OGLE IL TRAINED SPOTTER
SIGNIFICANT FLOODING ALONG KILLBUCK CREEK. SANDBAGGING IN
PROGRESS. COCORAHS OBSERVER.
&&
WDMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
305 PM CDT SAT JUL 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HEAVY RAIN STICKNEY 41.82N 87.77W
07/24/2010 M7.50 INCH COOK IL PUBLIC
RAINFALL FROM 630 PM 7/23 TO 10 AM 7/24
&&
CMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
440 PM CDT SAT JUL 24 2010
ILZ023-032-033-039-INZ010-011-019-242215-
BENTON IN-FORD IL-IROQUOIS IL-JASPER IN-KANKAKEE IL-LIVINGSTON IL-
NEWTON IN-
440 PM CDT SAT JUL 24 2010
...STRONG THUNDERSTORMS WILL AFFECT BENTON...FORD...IROQUOIS...
SOUTHEASTERN KANKAKEE...SOUTHEASTERN LIVINGSTON...SOUTHERN JASPER AND
SOUTHERN NEWTON COUNTIES...
AT 434 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM ENOS TO
BLOOMINGTON...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH...BRIEF TORRENTIAL DOWNPOURS...AND OCCASIONAL
CLOUD TO GROUND LIGHTNING STRIKES WILL ACCOMPANY THESE STORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR SURREY...BEAVER CITY...THAWVILLE...AND
SIBLEY AROUND 445 PM...MOODY...WATSEKA...ROBERTS...AND MELVIN AROUND
500 PM...KENTLAND AND HANGING GROVE AROUND 515 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SATURDAY
EVENING/1000 PM SATURDAY EVENING/ FOR NORTHEASTERN ILLINOIS AND
NORTHWEST INDIANA.
LAT...LON 4040 8847 4061 8847 4062 8858 4074 8859
4103 8786 4104 8693 4092 8693 4091 8698
4085 8698 4084 8710 4052 8710 4049 8712
4047 8724 4048 8793 4040 8794
BEACHLER/MDBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
517 PM CDT SAT JUL 24 2010
ILZ032-033-039-INZ010-011-019-242315-
BENTON IN-FORD IL-IROQUOIS IL-JASPER IN-LIVINGSTON IL-NEWTON IN-
517 PM CDT SAT JUL 24 2010
...STRONG THUNDERSTORMS WILL AFFECT BENTON...FORD...IROQUOIS...
JASPER...NEWTON AND SOUTHEASTERN LIVINGSTON COUNTIES...
AT 511 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM GIFFORD
TO GIBSON CITY...MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH...BRIEF TORRENTIAL DOWNPOURS...SMALL HAIL...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES WILL ACCOMPANY THESE
STORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR MOODY...FORESMAN...WOODLAND...AND SHELDON
AROUND 530 PM...CLAYTONVILLE...PLEASANT RIDGE...HANGING GROVE...AND
MCCOYSBURG AROUND 545 PM...STOCKLAND AND PERKINS AROUND 600 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING....1000 PM EDT SATURDAY EVENING FOR NORTHEASTERN
ILLINOIS AND NORTHWEST INDIANA.
LAT...LON 4091 8698 4084 8699 4084 8710 4047 8711
4048 8787 4048 8793 4040 8794 4040 8847
4056 8847 4101 8792 4101 8755 4118 8753
4118 8739 4125 8721 4126 8705 4122 8699
4124 8694 4092 8693
BEACHLER/MDBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
545 PM CDT SAT JUL 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HEAVY RAIN 5 W WATSEKA 40.78N 87.83W
07/24/2010 M0.96 INCH IROQUOIS IL TRAINED SPOTTER
HEAVY RAIN FELL IN 30 MIN.
&&
CMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
604 PM CDT SAT JUL 24 2010
ILZ023-033-039-INZ001-002-010-011-019-250000-
BENTON IN-FORD IL-IROQUOIS IL-JASPER IN-KANKAKEE IL-LAKE IN-NEWTON
IN-
PORTER IN-
604 PM CDT SAT JUL 24 2010
...STRONG THUNDERSTORMS WILL AFFECT JASPER...NEWTON...NORTHWESTERN
BENTON...SOUTHEASTERN FORD...SOUTHEASTERN IROQUOIS...SOUTHEASTERN
KANKAKEE...SOUTHERN LAKE AND SOUTHERN PORTER COUNTIES...
AT 601 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM DUNNS
BRIDGE TO PERCY JUNCTION TO 9 MILES SOUTHEAST OF PAXTON...MOVING EAST
AT 35 MPH.
WIND GUSTS TO 50 MPH...BRIEF TORRENTIAL DOWNPOURS...AND OCCASIONAL
CLOUD TO GROUND LIGHTNING STRIKES WILL ACCOMPANY THESE STORMS.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR MOODY...HANGING GROVE...MCCOYSBURG...AND
LOCHIEL AROUND 715 PM...BARCE...FOWLER AND AMBIA AROUND 730 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SATURDAY
EVENING/1000 PM SATURDAY EVENING/ FOR NORTHEASTERN ILLINOIS AND
NORTHWEST INDIANA.
LAT...LON 4074 8782 4121 8755 4130 8693 4092 8693
4091 8698 4084 8699 4084 8710 4070 8710
4048 8753 4048 8793 4040 8794 4040 8826
BEACHLER/MDBThe Chicago radar (KLOT), 117 km away, was scanning. The volume nearest the first event began at 23:33 UTC.
3 thunderstorm wind. Local standard time, as filed.
A barn was damaged.
Trees were blown down.
Six to eight inch diameter tree limbs and small trees were blown down near 500N and Route 49. Minor damage was reported to some houses.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254414, 254417, 254422.